Alert archive / Missouri / River Flood Warnings in 2023

River Flood Warning 5, NWS St. Louis, MO

March 3, 2023Jefferson County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 3, 2023, 9:34 AM CST for Jefferson County, Missouri. It took effect at Mar 4, 2023, 12:16 AM CST. It was in force for 53 hr.

The area

The outline as issued.

The facts

Issued
Mar 3, 2023, 9:34 AM CST (15:34 UTC)
In effect from
Mar 4, 2023, 12:16 AM CST
Expired
Mar 6, 2023, 5:23 AM CST
In force
53 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Moderate

County Jefferson County, MO

The radar

The St Louis radar (KLSX), 35 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big River at Byrnesville (BYRM7). The gauge peaked at 19.63 ft at Mar 5, 2023, 1:00 PM CST.

actionminormoderate510152003/0303/0403/0503/0603/07
Action stage
13 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07018500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

540 
WGUS43 KLSX 031534
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
934 AM CST Fri Mar 3 2023

...The National Weather Service in St Louis MO has issued a Flood 
Warning for the following rivers in Missouri...

  Meramec River near Sullivan.

  Meramec River near Steelville.

  Big River at Byrnesville.

  Bourbeuse River at Union.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted. The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions change.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC055-221-050345-
/O.NEW.KLSX.FL.W.0003.230304T0041Z-230307T1637Z/
/SLLM7.1.ER.230304T0041Z.230305T0000Z.230306T1036Z.NO/
934 AM CST Fri Mar 3 2023

...FLOOD WARNING IN EFFECT FROM THIS EVENING TO LATE TUESDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Meramec River near Sullivan.

* WHEN...From this evening to late Tuesday morning.

* IMPACTS...At 18.5 feet, Near this height, Missouri Route N will be 
  closed in both directions.

* ADDITIONAL DETAILS...
  - At 9:00 AM CST Friday the stage was 6.5 feet.
  - Forecast...The river is expected to rise above flood stage
    this evening to a crest of 18.4 feet tomorrow evening. It
    will then fall below flood stage early Monday morning.
  - Flood stage is 11.0 feet.


&&

               Fld   Observed  Forecasts (7:00 am)
Location       Stg    Stage    Sat   Sun   Mon   Tue   Wed

Meramec River
  Sullivan     11.0    6.5     16.8  16.5  10.7  7.8   6.6


&&

LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
      3837 9082


$$

MOC055-050345-
/O.NEW.KLSX.FL.W.0004.230304T0356Z-230306T1930Z/
/SEEM7.1.ER.230304T0356Z.230304T1200Z.230305T1330Z.NO/
934 AM CST Fri Mar 3 2023

...FLOOD WARNING IN EFFECT FROM THIS EVENING TO EARLY MONDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Meramec River near Steelville.

* WHEN...From this evening to early Monday afternoon.

* IMPACTS...At 14.0 feet, Near this height, roads to the Lucky 
  Clover campgrounds begin to flood.

* ADDITIONAL DETAILS...
  - At 9:00 AM CST Friday the stage was 3.4 feet.
  - Forecast...The river is expected to rise above flood stage
    late this evening to a crest of 14.9 feet tomorrow morning.
    It will then fall below flood stage Sunday morning.
  - Flood stage is 12.0 feet.


&&

               Fld   Observed  Forecasts (7:00 am)
Location       Stg    Stage    Sat   Sun   Mon   Tue   Wed

Meramec River
  Steelville   12.0    3.4     14.9  12.5  6.8   4.6   3.7


&&

LAT...LON 3793 9152 3800 9152 3806 9125 3801 9121


$$

MOC099-050345-
/O.NEW.KLSX.FL.W.0005.230304T1434Z-230307T1429Z/
/BYRM7.2.ER.230304T1434Z.230305T1800Z.230306T1428Z.UU/
934 AM CST Fri Mar 3 2023

...FLOOD WARNING IN EFFECT FROM SATURDAY MORNING TO TUESDAY 
MORNING...

* WHAT...Moderate flooding is forecast.

* WHERE...Big River at Byrnesville.

* WHEN...From Saturday morning to Tuesday morning.

* IMPACTS...At 22.4 feet, At this level, Twin Rivers Bridge Road 
  must be closed.

* ADDITIONAL DETAILS...
  - At 8:45 AM CST Friday the stage was 6.9 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow morning to a crest of 21.6 feet early Sunday
    afternoon. It will then fall below flood stage Monday
    morning.
  - Flood stage is 16.0 feet.


&&

               Fld   Observed  Forecasts (7:00 am)
Location       Stg    Stage    Sat   Sun   Mon   Tue   Wed

Big River
  Byrnesville  16.0    6.9     15.4  21.2  17.2  9.6   7.4


&&

LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057


$$

MOC071-050345-
/O.NEW.KLSX.FL.W.0006.230305T0145Z-230308T0311Z/
/UNNM7.1.ER.230305T0145Z.230306T0600Z.230306T2110Z.NO/
934 AM CST Fri Mar 3 2023

...FLOOD WARNING IN EFFECT FROM SATURDAY EVENING TO LATE TUESDAY 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Bourbeuse River at Union.

* WHEN...From Saturday evening to late Tuesday evening.

* IMPACTS...At 19.8 feet, Near this height, Missouri State Route UU 
  is closed in both directions.

* ADDITIONAL DETAILS...
  - At 9:00 AM CST Friday the stage was 4.4 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow evening to a crest of 19.7 feet early Monday
    morning. It will then fall below flood stage Monday
    afternoon.
  - Flood stage is 15.0 feet.


&&

                 Fld   Observed  Forecasts (7:00 am)
Location         Stg    Stage    Sat   Sun   Mon   Tue   Wed

Bourbeuse River
  Union          15.0    4.4     9.7   17.1  19.1  7.5   4.6


&&

LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
      3842 9087


$$

Jaja
6 follow-up statements
708 
WGUS83 KLSX 040432
FLSLSX

Flood Statement
National Weather Service St Louis MO
1032 PM CST Fri Mar 3 2023

...The Flood Warning continues for the following rivers in 
Missouri...

  Big River at Byrnesville.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC099-051645-
/O.EXT.KLSX.FL.W.0005.230304T0616Z-230307T0126Z/
/BYRM7.2.ER.230304T0616Z.230305T0600Z.230306T0126Z.UU/
1032 PM CST Fri Mar 3 2023

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY EVENING...

* WHAT...Moderate flooding is forecast.

* WHERE...Big River at Byrnesville.

* WHEN...Until Monday evening.

* IMPACTS...At 18.1 feet, State Highway BB southeast of Cedar Hill 
  will be closed near this height.
  At 20.5 feet, Burgan Grove Road begins flooding near Cottage Grove 
  Road, cutting off access to Cottage Grove Road.  Highway W near 
  Hoene Spring is closed as water crosses the pavement.

* ADDITIONAL DETAILS...
  - At 9:45 PM CST Friday the stage was 14.7 feet and rising.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 20.5 feet early
    Sunday morning. It will then fall below flood stage Sunday
    evening.
  - Flood stage is 16.0 feet.


&&

               Fld   Observed  Forecasts (7:00 am)
Location       Stg    Stage    Sun   Mon   Tue   Wed   Thu

Big River
  Byrnesville  16.0    14.7    20.3  11.6  8.3   6.9   6.3


&&

LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057


$$

Kimble
427 
WGUS83 KLSX 041737
FLSLSX

Flood Statement
National Weather Service St Louis MO
1137 AM CST Sat Mar 4 2023

...The Flood Warning is extended for the following rivers in 
Missouri...

  Big River at Byrnesville.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC099-060545-
/O.EXT.KLSX.FL.W.0005.000000T0000Z-230307T0324Z/
/BYRM7.2.ER.230304T1427Z.230305T0600Z.230306T0324Z.UU/
1137 AM CST Sat Mar 4 2023

...FLOOD WARNING NOW IN EFFECT UNTIL LATE MONDAY EVENING...

* WHAT...Minor flooding is occurring and moderate flooding is 
  forecast.

* WHERE...Big River at Byrnesville.

* WHEN...Until late Monday evening.

* IMPACTS...At 20.0 feet, South Byrnesville Road goes under water 
  near this level.

* ADDITIONAL DETAILS...
  - At 11:31 AM CST Saturday the stage was 16.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 11:31 AM CST Saturday was 16.5 feet.
  - Forecast...The river is expected to rise to a crest of 20.0
    feet just after midnight tonight. It will then fall below
    flood stage late tomorrow evening.
  - Flood stage is 16.0 feet.


&&

               Fld   Observed  Forecasts (7:00 am)
Location       Stg    Stage    Sun   Mon   Tue   Wed   Thu

Big River
  Byrnesville  16.0    16.5    20.0  12.3  9.1   7.2   6.5


&&

LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057


$$

19
330 
WGUS83 KLSX 050200
FLSLSX

Flood Statement
National Weather Service St Louis MO
800 PM CST Sat Mar 4 2023

...The Flood Warning is extended for the following rivers in 
Missouri...

  Big River at Byrnesville.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC099-061400-
/O.EXT.KLSX.FL.W.0005.000000T0000Z-230307T0951Z/
/BYRM7.2.ER.230304T1427Z.230305T1800Z.230306T0951Z.UU/
800 PM CST Sat Mar 4 2023

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TUESDAY MORNING...

* WHAT...Minor flooding is occurring and moderate flooding is 
  forecast.

* WHERE...Big River at Byrnesville.

* WHEN...Until early Tuesday morning.

* IMPACTS...At 18.1 feet, State Highway BB southeast of Cedar Hill 
  will be closed near this height.
  At 20.0 feet, South Byrnesville Road goes under water near this 
  level.

* ADDITIONAL DETAILS...
  - At 7:45 PM CST Saturday the stage was 18.0 feet and rising.
  - Recent Activity...The river rose above flood stage Saturday
    morning and has continued to rise.
  - Forecast...The river is expected to rise to a crest of 20.0
    feet early tomorrow afternoon. It will then fall below flood
    stage early Monday morning.
  - Flood stage is 16.0 feet.


&&

               Fld   Observed  Forecasts (7:00 am)
Location       Stg    Stage    Mon   Tue   Wed   Thu   Fri

Big River
  Byrnesville  16.0    18.0    15.0  9.6   7.2   6.4   6.0


&&

LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057


$$

Kimble
110 
WGUS83 KLSX 051747
FLSLSX

Flood Statement
National Weather Service St Louis MO
1147 AM CST Sun Mar 5 2023

...The Flood Warning continues for the following rivers in 
Missouri...

  Meramec River at Pacific.

  Meramec River near Eureka.

  Bourbeuse River at Union.

  Big River at Byrnesville.

  Meramec River near Sullivan.

  Meramec River at Valley Park.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC071-099-070600-
/O.EXT.KLSX.FL.W.0008.000000T0000Z-230308T1342Z/
/PCFM7.1.ER.230305T2130Z.230306T1800Z.230307T0742Z.NO/
1147 AM CST Sun Mar 5 2023

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Meramec River at Pacific.

* WHEN...Until Wednesday morning.

* IMPACTS...At 17.0 feet, State Highway AK begins flooding near the 
  intersection with State Highway O near this height.

* ADDITIONAL DETAILS...
  - At 11:30 AM CST Sunday the stage was 14.2 feet.
  - Forecast...The river is expected to rise above flood stage
    late this afternoon to a crest of 16.9 feet early tomorrow
    afternoon. It will then fall below flood stage early Tuesday
    morning.
  - Flood stage is 15.0 feet.


&&

               Fld   Observed  Forecasts (7:00 am)
Location       Stg    Stage    Mon   Tue   Wed   Thu   Fri

Meramec River
  Pacific      15.0    14.2    16.8  14.0  6.4   3.2   2.6


&&

LAT...LON 3838 9085 3840 9090 3848 9080 3849 9064
      3845 9065


$$

MOC099-189-070600-
/O.EXT.KLSX.FL.W.0007.000000T0000Z-230308T1500Z/
/ERKM7.1.ER.230305T1307Z.230306T0600Z.230307T0900Z.NO/
1147 AM CST Sun Mar 5 2023

...FLOOD WARNING NOW IN EFFECT UNTIL LATE WEDNESDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Meramec River near Eureka.

* WHEN...Until late Wednesday morning.

* IMPACTS...At 21.2 feet, Hunters Ford Road is closed near this 
  height.

* ADDITIONAL DETAILS...
  - At 11:30 AM CST Sunday the stage was 19.7 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 11:30 AM CST Sunday was 19.7 feet.
  - Forecast...The river is expected to rise to a crest of 21.4
    feet just after midnight tonight. It will then fall below
    flood stage early Tuesday morning.
  - Flood stage is 19.0 feet.


&&

               Fld   Observed  Forecasts (7:00 am)
Location       Stg    Stage    Mon   Tue   Wed   Thu   Fri

Meramec River
  Eureka       19.0    19.7    21.3  18.5  10.5  7.1   6.4


&&

LAT...LON 3845 9065 3855 9063 3855 9056 3850 9056


$$

MOC071-070600-
/O.EXT.KLSX.FL.W.0006.000000T0000Z-230307T1732Z/
/UNNM7.1.ER.230305T1410Z.230306T0000Z.230306T1132Z.NO/
1147 AM CST Sun Mar 5 2023

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TUESDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Bourbeuse River at Union.

* WHEN...Until late Tuesday morning.

* ADDITIONAL DETAILS...
  - At 11:30 AM CST Sunday the stage was 15.4 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 11:30 AM CST Sunday was 15.4 feet.
  - Forecast...The river is expected to rise to a crest of 16.2
    feet this evening. It will then fall below flood stage late
    tonight.
  - Flood stage is 15.0 feet.


&&

                 Fld   Observed  Forecasts (7:00 am)
Location         Stg    Stage    Mon   Tue   Wed   Thu   Fri

Bourbeuse River
  Union          15.0    15.4    14.9  5.5   4.0   3.7   3.5


&&

LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
      3842 9087


$$

MOC099-070600-
/O.EXT.KLSX.FL.W.0005.000000T0000Z-230307T0815Z/
/BYRM7.1.ER.230304T1427Z.230305T1800Z.230306T0815Z.UU/
1147 AM CST Sun Mar 5 2023

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TUESDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Big River at Byrnesville.

* WHEN...Until early Tuesday morning.

* IMPACTS...At 20.0 feet, South Byrnesville Road goes under water 
  near this level.

* ADDITIONAL DETAILS...
  - At 11:31 AM CST Sunday the stage was 19.6 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 11:31 AM CST Sunday was 19.6 feet.
  - Forecast...The river is expected to rise to a crest of 19.7
    feet this afternoon. It will then fall below flood stage just
    after midnight tonight.
  - Flood stage is 16.0 feet.


&&

               Fld   Observed  Forecasts (7:00 am)
Location       Stg    Stage    Mon   Tue   Wed   Thu   Fri

Big River
  Byrnesville  16.0    19.6    13.5  8.4   6.7   6.1   5.9


&&

LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057


$$

MOC055-221-070600-
/O.EXT.KLSX.FL.W.0003.000000T0000Z-230307T1635Z/
/SLLM7.1.ER.230303T2145Z.230304T2100Z.230306T1035Z.NO/
1147 AM CST Sun Mar 5 2023

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TUESDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Meramec River near Sullivan.

* WHEN...Until late Tuesday morning.

* IMPACTS...At 15.6 feet, The basic loop of the Onondaga Cave State 
  Park campground begins flooding near this height.

* ADDITIONAL DETAILS...
  - At 11:30 AM CST Sunday the stage was 15.6 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 11:30 AM CST Sunday was 17.9 feet.
  - Forecast...The river is expected to rise to a crest of 15.6
    feet this afternoon. It will then fall below flood stage late
    tonight.
  - Flood stage is 11.0 feet.


&&

               Fld   Observed  Forecasts (7:00 am)
Location       Stg    Stage    Mon   Tue   Wed   Thu   Fri

Meramec River
  Sullivan     11.0    15.6    10.6  6.9   6.2   5.7   5.5


&&

LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
      3837 9082


$$

MOC099-189-070600-
/O.EXT.KLSX.FL.W.0009.230306T0440Z-230308T1048Z/
/VLLM7.1.ER.230306T0440Z.230306T1800Z.230307T0448Z.NO/
1147 AM CST Sun Mar 5 2023

...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO EARLY WEDNESDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Meramec River at Valley Park.

* WHEN...From this evening to early Wednesday morning.

* IMPACTS...At 19.0 feet, The south riverward side of Marshall Road 
  begins to flood.

* ADDITIONAL DETAILS...
  - At 11:30 AM CST Sunday the stage was 16.2 feet.
  - Forecast...The river is expected to rise above flood stage
    late this evening to a crest of 18.8 feet early tomorrow
    afternoon. It will then fall below flood stage late tomorrow
    evening.
  - Flood stage is 18.0 feet.


&&

               Fld   Observed  Forecasts (7:00 am)
Location       Stg    Stage    Mon   Tue   Wed   Thu   Fri

Meramec River
  Valley Park  18.0    16.2    18.7  17.3  10.2  4.0   2.5


&&

LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043


$$

Byrd
820 
WGUS83 KLSX 060236
FLSLSX

Flood Statement
National Weather Service St Louis MO
836 PM CST Sun Mar 5 2023

...The Flood Warning is extended for the following rivers in 
Missouri...

  Bourbeuse River at Union.

  Big River at Byrnesville.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC071-071445-
/O.EXT.KLSX.FL.W.0006.000000T0000Z-230307T2212Z/
/UNNM7.1.ER.230305T1410Z.230306T0600Z.230306T1612Z.NO/
836 PM CST Sun Mar 5 2023

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Bourbeuse River at Union.

* WHEN...Until Tuesday afternoon.

* IMPACTS...At 17.0 feet, Flat Creek backs up to Smeltzer's Park.

* ADDITIONAL DETAILS...
  - At 8:00 PM CST Sunday the stage was 16.6 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:00 PM CST Sunday was 16.6 feet.
  - Forecast...The river is expected to rise to a crest of 16.9
    feet just after midnight tonight. It will then fall below
    flood stage late tomorrow morning.
  - Flood stage is 15.0 feet.


&&

                 Fld   Observed  Forecasts (7:00 am)
Location         Stg    Stage    Tue   Wed   Thu   Fri   Sat

Bourbeuse River
  Union          15.0    16.6    6.3   4.3   3.9   3.7   3.5


&&

LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
      3842 9087


$$

MOC099-070830-
/O.EXT.KLSX.FL.W.0005.000000T0000Z-230307T0817Z/
/BYRM7.1.ER.230304T1427Z.230305T1815Z.230306T0817Z.UU/
836 PM CST Sun Mar 5 2023

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TUESDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Big River at Byrnesville.

* WHEN...Until early Tuesday morning.

* IMPACTS...At 19.0 feet, Dutch Creek Road south of Byrnesville and 
  Byrnesville Road near John McKeever Road north of Byrnesville 
  begin to flood.

* ADDITIONAL DETAILS...
  - At 7:45 PM CST Sunday the stage was 18.9 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:45 PM CST Sunday was 19.7 feet.
  - Forecast...The river is expected to fall below flood stage
    just after midnight tonight and continue falling to 5.2 feet
    Sunday evening.
  - Flood stage is 16.0 feet.


&&

               Fld   Observed  Forecasts (7:00 am)
Location       Stg    Stage    Tue   Wed   Thu   Fri   Sat

Big River
  Byrnesville  16.0    18.9    8.4   6.8   6.0   5.8   5.6


&&

LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057


$$

Carney
849 
WGUS83 KLSX 061123
FLSLSX

Flood Statement
National Weather Service St Louis MO
523 AM CST Mon Mar 6 2023

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Big River at Byrnesville.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.

MOC099-061230-
/O.CAN.KLSX.FL.W.0005.000000T0000Z-230306T1123Z/
/BYRM7.1.ER.230304T1427Z.230305T1815Z.230306T0735Z.UU/
523 AM CST Mon Mar 6 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Big River at Byrnesville.

* ADDITIONAL DETAILS...
  - At 4:45 AM CST Monday the stage was 13.6 feet.
  - Forecast...The river is expected to continue to fall.


&&

               Fld   Observed  Forecasts (7:00 am)
Location       Stg    Stage    Tue   Wed   Thu   Fri   Sat

Big River
  Byrnesville  16.0    13.6    8.4   6.8   6.0   5.8   5.6


&&

LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057


$$

Maples

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 3, 5:34 AM CST, 4 hours earlier.

Area forecast discussion, Mar 3, 5:34 AM CST, 4 hours before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
534 AM CST Fri Mar 3 2023

.SHORT TERM...  (Through Late Saturday Afternoon)
Issued at 419 AM CST Fri Mar 3 2023

Main concern in the short term continues to be the potential for
areal flooding through this morning and winds through this
afternoon.  Have made no changes to going Flood Watch or Wind
Advisory.

Regional radar is showing widespread rain spreading north across the
CWA this morning with surface observations reporting moderate to
heavy rain across the southern and eastern part of the CWA.  Expect
this trend to continue into the morning as surface low currently
over Arkansas is expected to move northeast and quickly deepen as it
moves into southern Illinois by 18Z.  The CWA will lie under strong
ascent caused by a negatively tilted mid-level trough moving through
Missouri and Illinois underneath a coupled upper level jet.  A 60+
knot low level jet will bring in 1-1.5" PWATS which is near max
values for this time of year.  Expect another 1-3" of rainfall with
locally higher amounts in the flood watch this morning.  The
heaviest rates will end this morning with lighter rain ending from
west to east this afternoon as the upper low quicker lifts out.
There may be some light snow mixing with the rain early this morning
over the far northwest part of the CWA, but little if any
accumulation is expected.

Have kept the wind advisory in place as the surface low is expected
to track across southeast Missouri into southern Illinois with tight
pressure gradient across the area.  This will bring up to 50 mph
wind gusts today over eastern Missouri and southwest Illinois.  This
low will move quickly to the northeast by this evening causing the
gusts to decrease after sunset.

Expect quiet weather tonight into Saturday as subsidence sets in
behind the exiting upper low.  The NAM/GFS will move across the area
tonight into early Saturday.

Highs today will be held done by the clouds and the rain.  With
clearing tonight and light winds, lows will be near freezing.  Highs
will warm back above normal on Saturday with sunshine and winds
turning out of the southwest.

Britt

.LONG TERM...  (Saturday Night through Thursday)
Issued at 419 AM CST Fri Mar 3 2023

Dry weather is expected to continue late into the weekend as the
active storm track stays north of the area.  The weather will become
more active by the middle of next week.   The ECMWF/GFS are in
general agreement that a front will move south through the area on
Monday while a upper trough will drop south into the western CONUS.
While there are disagreements on how quickly the western trough will
move east into the Midwest, have enough confidence to keep a chance
of precipitation going from Tuesday into Thursday.

Temperatures will continue to warm into early next week ahead of the
cold front as 850 mb temperatures climb into the 10-15C range on
Monday, but then fall to around 0C by Wednesday.  This is reflected
well by the NBM and GEFS temperature plumes.

Britt

&&

.AVIATION...  (For the 12z TAFs through 12z Saturday Morning)
Issued at 519 AM CST Fri Mar 3 2023

Rain, moderate to heavy at times, can be expected at the St. Louis
area terminals through 18Z before the rain will begin to gradually
diminish through the afternoon. Light to moderate rain is also
expected this morning before diminishing early this afternoon at
UIN, COU, and JEF. Predominantly IFR ceilings are expected
through early afternoon at the central Missouri and the St. Louis
area terminals before turning VFR by this evening. MVFR conditions
are expected through this evening. Winds will gust to between
30-40 knots this morning and this afternoon as they back from east
to northwest before decreasing this evening. Conditions will turn
dry and VFR late in the period.

Britt

&&

.CLIMATE...
Issued at 312 PM CST Mon Feb 27 2023

Mean Sea Level Pressure (MSLP) Records:

March...
KSTL:  982.1 mb  (Mar 29, 1924)
KCOU:  979.0 mb  (Mar 29, 1924)

All Time...
KSTL:  976.0 mb  (Feb 27, 1958)
KCOU:  972.9 mb  (Feb 27, 1958)

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until 6 PM CST this evening for Crawford MO-
     Franklin MO-Gasconade MO-Iron MO-Jefferson MO-Lincoln MO-
     Madison MO-Montgomery MO-Pike MO-Reynolds MO-Saint Charles
     MO-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
     Sainte Genevieve MO-Warren MO-Washington MO.

     Flood Watch until noon CST today for Crawford MO-Iron MO-
     Jefferson MO-Madison MO-Reynolds MO-Saint Francois MO-
     Sainte Genevieve MO-Washington MO.

IL...Wind Advisory until 6 PM CST this evening for Bond IL-Calhoun IL-
     Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
     Madison IL-Marion IL-Monroe IL-Montgomery IL-Pike IL-
     Randolph IL-Saint Clair-Washington IL.

     Flood Watch until noon CST today for Clinton IL-Marion IL-Monroe
     IL-Randolph IL-Saint Clair-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Mar 3, 3:19 AM CST, 6 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
319 AM CST Fri Mar 3 2023

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-040930-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
319 AM CST Fri Mar 3 2023

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

A strong storm system is expected to produce heavy rainfall across
this morning. Please see the flood watch for more details.

Winds may gust up to 50 mph over parts eastern Missouri as well as
west central and southwest Illinois today. Please see the wind
advisory for more details.

There a slight chance for thunderstorms across southeast Missouri and
southwest Illinois this morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report any heavy rainfall or flooding to the
National Weather Service.

Britt

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 9:34 AM CSTRiver Flood WarningLSXCrawford, Washington59 hr
Mar 3, 9:34 AM CSTRiver Flood WarningLSXCrawford3 days
Mar 3, 9:34 AM CSTRiver Flood WarningLSXFranklin4 days
Mar 3, 11:49 AM CSTRiver Flood WarningLSXJefferson, Saint Louis5 days
Mar 3, 11:49 AM CSTRiver Flood WarningLSXFranklin, Jefferson4 days
Mar 3, 11:49 AM CSTRiver Flood WarningLSXJefferson, Saint Louis6 days

Nearby

River Flood Warnings in Missouri, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.